Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Vertices of localized imbalance in a biased graph

Author: Thomas Zaslavsky
Journal: Proc. Amer. Math. Soc. 101 (1987), 199-204
MSC: Primary 05C75
MathSciNet review: 897095
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A biased graph consists of a graph $ \Gamma $ and a subclass $ \mathcal{B}$ of the polygons of $ \Gamma $, such that no theta subgraph of $ \Gamma $ contains exactly two members of $ \mathcal{B}$. A subgraph is balanced when all its polygons belong to $ \mathcal{B}$. A vertex is a balancing vertex if deleting it leaves a balanced graph. We give a construction for unbalanced biased graphs having a balancing vertex and we show that an unbalanced biased graph having more than one balancing vertex is an unbalanced series or parallel connection of balanced graphs.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C75

Retrieve articles in all journals with MSC: 05C75

Additional Information

Keywords: Biased graph, balancing vertex, signed graph
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society